MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT
Catalog Number SMEC10R
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Component or Accessory Incompatibility (2897)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one senomark ultra biopsy marker applicator was received for evaluation.During visual evaluation, the applicator appeared to have blood residue throughout, the tip guide was returned, the wire-form and pva pads were not returned.The biopsy marker applicator was returned in a pre-deployed configuration as the plunger was pulled back.No other visual anomalies were noted to the device.Upon functional testing, an in-house encor enspire system and saline cap were used for functional testing.The reference returned probe was loaded into the in-house driver and calibrated successfully.Then the encor enspire system was turned to marker mode and no error messages were displayed on the console.The port cap was removed then the returned marker tip guide and biopsy marker applicator were successfully inserted into the returned probe.The marker tip guide and biopsy marker applicator were then successfully removed from the probe.No other functional testing was performed.A definitive root cause for the reported component or accessory incompatibility could not be determined based upon the provided information.Labeling review: a review of the bd senomark¿ ultra breast tissue marker instructions for use was reviewed.Per the senomark¿ ultra instructions for use section, make certain the collection of the biopsy specimens has been completed.Ensure that the sample notch of the biopsy probe has been cleared of all tissue.Remove the port cap from the sample container of the biopsy probe and insert the tip guide into the sample container.Ensure that the tip guide is fully inserted.Insert the applicator through the tip guide into the biopsy probe.(expiration date: 10/2025).The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast tissue marker placement procedure, the applicator allegedly could not be inserted through the tip guide.No coaxial was used and the procedure was completed using another device.There was no reported patient injury.

Brand Name
SENOMARK ULTRA BREAST TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key19707730
Report Number2020394-2024-00999
Device Sequence Number6836154
Product Code NEU
UDI-Device Identifier00801741032035
UDI-Public(01)00801741032035
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSMEC10R
Device Lot NumberVTGX00629
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Initial Report FDA Received Date07/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown